MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II BROACH; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II BROACH; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 1020-5204
Medical Device Problem Codes Material Deformation (2976); Scratched Material (3020)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Company representative reported that during the use of the calcar planner on the broach, metallic fragments were produced and then were manually removed from the surgical site.
 
Additional Manufacturer Narrative
An event regarding damage involving an accolade broach was reported.The event was not confirmed.Device evaluation and results: the device was returned in used condition.Visual inspection of the device noted multiple scratches, indents, abrasions throughout the device.Review of the returned device with a material analysis engineer indicated "damage observed consistent with in-service use." medical records received and evaluation: not performed as no medical records were provided.Device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies complaint history review: there has been no other event for the lot referenced.Conclusions: the event could not be confirmed as the reported incident is an isolated event and cannot be duplicated in vivo.Visual inspection of the device noted multiple scratches, indents, abrasions throughout the device.Review of the returned device with a material analysis engineer indicated that the damage observed was consistent with in-service use.No further investigation is possible at this time.If the additional information will be received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description

Brand Name
SIZE 4 ACCOLADE II BROACH
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6652457
Report Number0002249697-2017-01931
Device Sequence Number13740637
Product Code LPH
UDI-Device Identifier07613327252620
UDI-Public07613327252620
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1020-5204
Device Lot NumberB7NDJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2017
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer08/30/2017
Initial Report FDA Received Date06/19/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient Weight73